Document Detail


Hypotension, bradycardia and syncope caused by honey poisoning.
MedLine Citation:
PMID:  16457936     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Honey intoxication, a kind of food poisoning, can be seen in the Black Sea region of Turkey and in various other parts of the world as well. In this study, 66 patients were hospitalized with a variety of symptoms including nausea, vomiting, salivation, dizziness, weakness, hypotension, bradycardia and syncope several hours after the ingestion of small amounts of honey. All patients had hypotension, and majority had bradycardia. These features resolved completely in 24 h with i.v. fluids and atropine, and none died. In conclusion, honey poisoning should be taken into consideration in the differential diagnosis of acute myocardial infarction and in the patients with vomiting, hypotension and bradycardia.
Authors:
Ozcan Yilmaz; Metin Eser; Atilla Sahiner; Levent Altintop; Osman Yesildag
Related Documents :
17184706 - Critical role of physiologist john a. johnson in the origins of minnesota's billion dol...
11388116 - Hyperkalemia diagnosed by implantable cardioverter defibrillator t wave sensing.
6200856 - Atrial trigeminy induced by a normally functioning dvi pacemaker.
7631576 - Anesthetic implications of implanted pacemakers: a case study.
21712286 - Long-term outcome of cardiac contractility modulation in patients with severe congestiv...
23148116 - The impact of multivessel disease with and without a co-existing chronic total occlusio...
Publication Detail:
Type:  Journal Article     Date:  2006-02-02
Journal Detail:
Title:  Resuscitation     Volume:  68     ISSN:  0300-9572     ISO Abbreviation:  Resuscitation     Publication Date:  2006 Mar 
Date Detail:
Created Date:  2006-02-28     Completed Date:  2006-08-02     Revised Date:  2009-08-25    
Medline Journal Info:
Nlm Unique ID:  0332173     Medline TA:  Resuscitation     Country:  Ireland    
Other Details:
Languages:  eng     Pagination:  405-8     Citation Subset:  IM    
Affiliation:
Ondokuz Mayis University School of Medicine, Department of Cardiology, Kurupelit, Samsun, Turkey. Ozyils@hotmail.com
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adolescent
Adult
Aged
Aged, 80 and over
Anti-Arrhythmia Agents / therapeutic use
Atropine / therapeutic use
Bradycardia / chemically induced*,  therapy
Diterpenes / poisoning*
Female
Fluid Therapy
Honey / poisoning*
Humans
Hypotension / chemically induced*,  therapy
Male
Middle Aged
Plants, Toxic / poisoning*
Syncope / chemically induced*,  therapy
Chemical
Reg. No./Substance:
0/Anti-Arrhythmia Agents; 0/Diterpenes; 4720-09-6/grayanotoxin I; 51-55-8/Atropine

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  The quality of chest compressions by trained personnel: the effect of feedback, via the CPREzy, in a...
Next Document:  The common organization of the amygdaloid complex in tetrapods: new concepts based on developmental,...